Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 13 of 13 Posts

·
Registered
Joined
·
10 Posts
Discussion Starter · #1 ·
I've just started taking Lexapro for IBS and it has worked very well. However, I'm noticed some sexual side effects related to the Lexapro. Are any other guys experiencing this and do they go away?Thanks.
 

·
Registered
Joined
·
235 Posts
I have been on Lexapro for 8weeks now. It did have some sexual side effects and they did tend to get better as the weeks went on. I think it will always be there..but they do get better so try not to stress too much (I know its hard) and just wait it out a little more before deciding if you want off.
 

·
Registered
Joined
·
10 Posts
Discussion Starter · #4 ·
I've actually got GERD and IBS. IBS is mostly abdominal pain and occasional nausea. I sometimes get other symptoms like diarhea but that is pretty rare. I take Aciphex and that generally helps keep the symptoms in control except for the past few months. I've had significantly more stress/anxiety and that has caused quite a flare up of symptoms. Since I've been on the Lexapro, the symptoms have pretty much gone away and I'm feeling normal again. The problem with the Lexapro is that it comes with some sexual side effects that make me wonder if it's worth staying on it.
 

·
Registered
Joined
·
105 Posts
I just started taking this stuff on Monday and feel terrible. Today I have really bad nausea and some loose bowels (Sorry about the graphic description). I still have the feeling after eating toast so I might be frustrated for a while. I take it before bed and as a result I wake up two hours later from it. Then I get the hot flashes (Strange feeling for a guy), sweats and dry mouth. I had a slight panic attack as well but calmed myself down within minutes. I thought the panic attack was way too weird! My hands felt like they were under really hot water for about 10 minutes. I never experienced anything like it. I plan to call the Doc to see about the hand thing as well the panic attack.
 

·
Registered
Joined
·
105 Posts
Well, the first two days was weird, the third was fine, the fourth wasn't fun. Woke up at 5 am and ran to the bathroom. Seems like my food was loosy loose. Tonight is day five. I'm praying its normal even though my stomach is acting up a bit. I was fine until I started to take these things for my compulsions.
 

·
Registered
Joined
·
10 Posts
Discussion Starter · #9 ·
It's been a little over two weeks now and I'm noticing a return of symptoms related to reflux. Bowels are fine, though. The sexual side effects have not gone away and I'm not liking that part at all.
 

·
Registered
Joined
·
96 Posts
my doctor was thinking of putting me on this next. what are these sexual side effects you guys are talking about with lexapro? at the moment i'm starting a coarse of peppermint oil capsules(colpermin) and inderal for my social anxiety. i also take immodium 2 daily which helps alot since i'm ibs-d. somebody mentioned that prolonged use of inderal brings sexual problems also but my doctor mentioned no such thing. the inderal controls my palpalations, nervous voice, lack of concentration etc. doesnt really do much for the ibs thou.has anyone had luck with the peppermint oil and any other inderal users out-there?
 

·
Registered
Joined
·
10 Posts
Discussion Starter · #13 ·
I've noticed a few side effects with Lexapro over the past three weeks. I sweat more than usual but I dont' sweat much anyway so it's no big deal. I've noticed weird, vivid dreams. No biggy there, either. I've had a few mini panic attacks. That's a little alarming but manageable (haven't had a panic attack in years).The major side effect is sexually related. Specifically, delayed ejaculation. That is a problem I'm not enjoying at all. If it doesn't go away, I will stop taking the medication...period.That will be a bummer because my bowel issues and reflux have really normalized over the past three weeks for the most part.
 
1 - 13 of 13 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top